MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012274-30
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that when the3.0x30 mm trek balloon dilatation catheter (bdc) was being advanced onto the guide wire and resistance was noted.The guide wire was inside the anatomy while the balloon was advanced.The distal shaft of the trek bdc was noted to be broken but remained in one piece.There were no reported adverse patient effects, and there was no reported clinically significant delay in the procedure.An unspecified balloon was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, dimensional, and functional analysis were performed on the returned device.The reported difficulty advancing the device over the guide wire, break or material too soft/flexible (flimsy) could not be confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and results of the complaint investigation there is no indication the reported difficulty advancing the device over the guide wire, break or material too soft/flexible (flimsy) are related to a potential product quality issue.Possible factors that may contribute to the difficulty positioning the bdc over the guide wire may include, but not limited to, device placement technique, guiding catheter support, inner diameter of guide wire lumen, condition of the guide wire, or damage to the distal shaft of the catheter.Returned device analysis noted multiple kins and bends along the outer member and hypotube which possibly resulted from inadvertent mishandling of the device during preparation; however, this cannot be confirmed.In this case, it is possible that the reported resistance resulted from the noted kinks and bends on the device and subsequently gave the impression of the device feeling flimsy and broken; however, since the reported complaints could not be confirmed during return analysis, a conclusive cause cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that when the 3.0x30 mm trek balloon dilatation catheter (bdc) was being advanced onto the guide wire and resistance was noted.The guide wire was inside the anatomy while the balloon was advanced.The distal shaft of the trek bdc was noted to be broken but remained in one piece.There were no reported adverse patient effects, and there was no reported clinically significant delay in the procedure.An unspecified balloon was used to complete the procedure.Subsequent to the initially filed report, it was reported the shaft felt flimsy during advancement.No additional information was provided.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19864175
Report Number2024168-2024-09006
Device Sequence Number8102659
Product Code LOX
UDI-Device Identifier08717648138461
UDI-Public(01)08717648138461(17)261130(10)31204G3
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012274-30
Device Catalogue Number1012274-30
Device Lot Number31204G3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED GUIDE WIRE.
Patient Age60 YR
Patient SexMale
Patient Weight118 KG